|   | 
Details
   web
Record
Author Golovach, P.A.; Heggernes, P.; Lima, P.T.; Montealegre, P.
Title Finding connected secluded subgraphs Type Journal Article
Year 2020 Publication Journal Of Computer And System Sciences Abbreviated Journal J. Comput. Syst. Sci.
Volume 113 Issue Pages 101-124
Keywords Secluded subgraph; Parameterized complexity; Forbidden subgraphs
Abstract Problems related to finding induced subgraphs satisfying given properties form one of the most studied areas within graph algorithms. However, for many applications, it is desirable that the found subgraph has as few connections to the rest of the graph as possible, which gives rise to the SECLUDED Pi-SUBGRAPH problem. Here, input k is the size of the desired subgraph, and input t is a limit on the number of neighbors this subgraph has in the rest of the graph. This problem has been studied from a parameterized perspective, and unfortunately it turns out to be W[1]-hard for many graph properties Pi, even when parameterized by k + t. We show that the situation changes when we are looking for a connected induced subgraph satisfying Pi. In particular, we show that the CONNECTED SECLUDED Pi-SUBGRAPH problem is FPT when parameterized by just t for many important graph properties Pi. (C) 2020 Elsevier Inc. All rights reserved.
Address [Golovach, Petr A.; Heggernes, Pinar; Lima, Paloma T.] Univ Bergen, Dept Informat, N-5020 Bergen, Norway, Email: petr.golovach@uib.no;
Corporate Author Thesis
Publisher Academic Press Inc Elsevier Science Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 0022-0000 ISBN Medium
Area Expedition Conference
Notes WOS:000539435200006 Approved no
Call Number UAI @ eduardo.moreno @ Serial 1191
Permanent link to this record